Share Facebook
Crohn's Disease Forum » Ulcerative Colitis Forum » Prednisolone side effects?


05-13-2012, 04:58 PM   #1
LouiseB22
 
Join Date: Apr 2012
Location: United Kingdom
Prednisolone side effects?

Hi

I was diagnosed with ulcerative colitis just over a month ago. I have been on 40mg of prednisolone (along with various other medication) daily and at first my symptoms really seemed to get better.

BUT now my tummy and joints still flare up constantly and to add to it I seem to have more awful symptoms. I have put on half a stone in about 2 weeks, my skin is terrible, I cannot sleep and I have ridiculously low moods to list a few! Are these down to the steroids? Will it get better?! Everything seems so frustrating right now

Sorry for the rant!
05-13-2012, 05:14 PM   #2
polar1920
 
polar1920's Avatar
 
Join Date: Apr 2012
Location: Blackburn, United Kingdom
I was on Prednisolone to manage my Crohns. The dosage started at 40mgs and I was to wean down by 5mgs. Everything was fine until I hit the 15mgs level and my symptoms came back so I was boosted back up to 40mgs.
Like you I couldnt sleep. I would read for hours, long into the night and still it would be 3-4am when eventually I would fall asleep.
I was moody too, I didnt gain weight, but everything else was the tablets. Hope you get sorted out soon xx
05-13-2012, 06:01 PM   #3
rygon
Moderator
 
rygon's Avatar
 
Join Date: Jan 2010
Location: Grimsby, United Kingdom

My Support Groups:
I found pred gave me very bad skin (loads of spots) very vivid dreams, and a few other things, but i guess it was better than nothing. It does unfortunately take a while once off it to get the skin better.

Tummy and joints could just be down to crohns tbh. What other medicine are you one as others can have bad side effects
__________________
Current Meds:
2x 1200mg Mezavant, 3x50mg Azathioprine, Infliximab (6 weekly)
05-14-2012, 03:51 PM   #4
mussen
 
Join Date: Mar 2010
Location: N.Z
Hi, I had all the side effects (and more)that you have listed while on pred, except for joint issues. It was even more frustraiting when the pred didn't work but you are stuck with the side effects!
Thankfully they should go away when you eventually come down off the drug.

M
05-28-2012, 04:24 PM   #5
rene36
New Member
 
Join Date: May 2012
Location: El Paso, Texas
Prednisone is a powerful drug, I've been prescribed high doeses for as long as 5 months at one point. Yes, all part of Prednisone. It will get better and different people respond to it differently
05-29-2012, 01:55 PM   #6
salty
New Member
 
Join Date: Mar 2012
Hi I've taken Pred on and off for quite a few years. I find that I put on weight, extreme mood swings etc as mentioned by others. Unfortunately the long term effect has been Ostoperosis and Cushings (which just means a moon face with jowl cheeks), which has only been diagnosed in the last 2 years. I now have DEXA scans yearly to monitor the bone thinning and have to take both Vitamin D and Calcium tablets to try and slow done the process. I would recommend to anyone taking high doses for any length of time to ask for a DEXA (bone density) scan!!!
06-01-2012, 12:37 PM   #7
Lisa.H
 
Lisa.H's Avatar
 
Join Date: Feb 2010
Location: Spring Grove, Illinois
I started off on 60 mg of Prednisone on May 15th, and now am down to 35mg. The jitters is what got me. I was so shaky, I had a very tough time calming down to sleep. It was the most nervous energy that I have ever experienced. I noticed I am started to break out too across my chest. Kinda sucks since it's now summer and I want to wear tank tops. My doc put me on the high dosage and started weaning me down by 5mg every 3 days. He put me on Azasan 75mg to take the place of the Prednisone since that was something he didn't want me on long term.

I noticed I am started to get horrible cramping. I hope that goes away the lower my dosage gets.
__________________
There are good days and there are bad days, and this is one of them.

Asacol 3,200 mg
Azasan 150 mg
08-02-2012, 04:15 AM   #8
Briana82
New Member
 
Join Date: Aug 2012
I used to take Prednisolone for about 3 months (in vain cause apparently I was diagnosed a parasitic form of colitis caused by clostridium bacteria) and it was awful. The worst side effects I had was obesity (48 kilos vs 54!), spots on my face, depression and edema. Side effects may vary and it doesn't mean you'll have them all.
08-07-2012, 03:56 PM   #9
sickinlk
Forum Monitor
 
sickinlk's Avatar
 
Join Date: Jul 2012
Location: Donegal, Ireland

My Support Groups:
Hey I have Uc and pred doesnt work for me. im currently on my 2nd dose this year and im on 20mg tapered from 40mg. the side effects i have are tremors, extreme sugar cravings, weight gain(5lb so far), roid rage(grrrrrrrrrr) and trouble sleeping or winding down.
This sucks big time seeing the dont work for my uc.

ju
Reply

Crohn's Disease Forum » Ulcerative Colitis Forum » Prednisolone side effects?
Thread Tools


All times are GMT -5. The time now is 08:54 AM.
Copyright 2006-2017 Crohnsforum.com